advertisement
Question
Posted by: Louise | 2009/11/09

Topamax

Dear dr, I would appreciate your opinion on the following immensely. At the the moment it feels to me that I am trapped between a rock and a hard place. A bit of background. On the 11 of November last year I had a panic attack which manifested as a psychogenic epileptical attack. I have never had such an attack or any other epileptic attack before. I was taken to hospital by die ambulance and every single test in the book was done on me. They found nothing physical. The neurologist put me on 30 mg Topamax and about six months later he changed the dosage to 15 mg. From the 3rd of October I have been out of the country, but I did see a local GP who advised me to discontinue the Topamax altogher which I have done and I feel wonderful. Would you advise me to carry on without it?
Thank you so much for your opinion!!
Louise/

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

The neurologist sounds as though he was being very very cautious. IF there were absolutely no signs of acftual physical epilepsy or any potential physical causes of that, and only one single episode with goof reason to believe it to have been a psychogenic fit related to panic ( especially if you have had any other, different, episodes of panic ) then I would not havwe started you on a medication like topamax. Unless maybe you're an airline pilot !
I cant make any firm recommendations about medication for someone I haven't seen, but as you have stopped the topamax and feel fine and have had no further episode, it's probably safe to remain off it now.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Louise | 2009/11/13

Just wanted to thank you once again for your opinion Dr.!! It is so much appreciated!!
Louise

Reply to Louise
Posted by: cybershrink | 2009/11/10

The neurologist sounds as though he was being very very cautious. IF there were absolutely no signs of acftual physical epilepsy or any potential physical causes of that, and only one single episode with goof reason to believe it to have been a psychogenic fit related to panic ( especially if you have had any other, different, episodes of panic ) then I would not havwe started you on a medication like topamax. Unless maybe you're an airline pilot !
I cant make any firm recommendations about medication for someone I haven't seen, but as you have stopped the topamax and feel fine and have had no further episode, it's probably safe to remain off it now.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement